My husband has been on Warfarin for about 2 months due to multiple PE's in his lungs. For the past month he has been getting terrible bouts of dizziness and overall feeling terrible... he is ready to stop taking it... does anyone have any suggestions. Is there another medication that he could take instead that is a rat poison?
There really isnt anything that works as well as Coumadin or Warfarin and is in a pill form. There is heparin but it is an injected medicine and usually isnt used long term. Lovenox is another injectable and is very expensive and also is usually not used long term. Dizziness is not a usual, common side effect for warfarin. Has he spoken to his physician about how he feels on this drug? If he stops this drug, he could throw another clot and it could be fatal this time. PE is nothing to mess with. He should discuss his options with his Dr before he stops taking the medication and must understand that he could die if he doesnt take the drug.
I agree with the two previous responses. Talk to your doctor... if he regards you as 'a bother' you need to find another doctor. Remember warfarin is not regulated the same as Coumadin; each batch may vary in strengths. And injections (which work great) are much more expensive. Your insurance may dictate using one over the other. My husband has been on Coumadin for many years and does not experience any of what you describe. Just do not stop taking the warfarin until talking with the doctor!!! It sounds like his heart may be out of rhythm. Get that checked ASAP.
- Warfarin Information for Consumers
- Warfarin Information for Healthcare Professionals (includes dosage details)
- Side Effects of Warfarin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
My husband has taken Warfarin since 2004 He was steady on 4mg until end 2008. Since then he has had?
Posted 3 Jun 2010 • 1 answer
Posted 14 May 2011 • 2 answers
Been on warfarin for approx 3 months now and feel awful, anyone else got confused and forgetful and?
Posted 1 Jun 2011 • 1 answer
Posted 27 Jul 2014 • 1 answer
20 years old w/ endrometreosis lupron shot is making me feel terrible and crazy. Im new at this als?
Posted 11 Jul 2016 • 1 answer